Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 229, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 4, 2005, 6:00 PM CDT for Sabine Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2005, 6:00 PM CDT (23:00 UTC)
- Expired
- Aug 4, 2005, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2069 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:15 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 4, 3:15 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT THU AUG 4 2005 .DISCUSSION... WIDELY SCATTERED CONVECTION BEGINNING TO POP UP ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA WHERE A FABORABLE LOW LEVEL THETAE AXIS EXISTS ALONG WITH HIGHER PRECIPITABLE WATER. SOME DRIER AIR OBSERVED ON VIS SATELLITE AND THE LACK OF CUMULUS NOTED ACROSS OUR NORTHEAST ZONES THIS AFTERNOON WITH WEAK NORTHEAST FLOW ALOFT EXPECTED TO CONTINUE THE NEXT SEVERAL DAYS. BEST CHANCES OF RAIN WILL BE ACROSS THE EAST HALF TONIGHT BUT COVERAGE ONLY WARRANTING SLIGHT CHANCE. KEPT SLIGHT CHANCE GOING THROUGH THE WEEKEND AREAWIDE AS UPPER LEVEL CUTOFF SYSTEM ACROSS THE NE GULF COAST RETROGRADES WESTWARD TOWARDS THE REGION. GFS IS PROBABLY TOO QUICK TO DISSIPATE THIS SYSTEM WITH A DEEPENING TROUGH AXIS ACROSS THE SOUTHERN PLAINS BY EARLY NEXT WEEK. STILL IT APPEARS THAT PERHAPS MONDAY WILL BE OUR BEST CHANCE OF RAIN THROUGH THE FORECAST WITH GOOD MOISTURE IN PLACE. BEYOND EARLY NEXT WEEK...RAIN CHANCES LOOKING SLIM AS UPPER RIDGE EXPECTED TO BUILD WESTWARD FROM THE EAST COAST INTO THE GULF. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 97 75 96 / 20 20 20 20 MLU 72 94 72 93 / 10 20 20 20 DEQ 70 97 71 96 / 20 20 20 20 TXK 73 97 73 96 / 20 20 20 20 ELD 72 96 72 95 / 10 20 20 20 TYR 73 96 73 96 / 20 20 20 20 GGG 73 96 73 96 / 20 20 20 20 LFK 73 96 73 96 / 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Aug 4, 12:00 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU AUG 4 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
In the hours before
Local storm report, Aug 4, 4:09 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG WINONA 32.49N 95.17W
08/04/2005 SMITH TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN NEAR WINONA
0350 PM TSTM WND DMG WHITEHOUSE 32.23N 95.22W
08/04/2005 SMITH TX LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN NEAR WHITEHOUSE
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:00 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 60 min |
| Aug 4, 4:29 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 61 min |
| Aug 4, 5:11 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.